Hail, Malheur
- When
- May 19, 5:23 PM MST to 5:25 PM MST
- Where
- Malheur County, Vale
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -117.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 19, 1:31 PM MST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 231 PM MDT FRI MAY 19 2006 .SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT THROUGH SUNDAY...UPPER LEVEL TROUGH ALONG WEST COAST WILL KEEP AREA IN SOUTHERLY FLOW THROUGH THE WEEKEND. FOR TONIGHT SHOWERS AND THUNDERSTORMS FROM INSTABILITY WILL CONTINUE INTO THE EVENING. LOOKS LIKE CONVECTION WILL DIMINISH THIS EVENING /AFTER SUNSET/ BEFORE A SHORTWAVE SWINGING AROUND THE BASE OF THE OFFSHORE TROUGH FIRES OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATER TONIGHT. GOOD CONFIDENCE IN THIS SYSTEM BEING ABLE TO SUPPORT NOCTURNAL CONVECTION...ESPECIALLY OVER SOUTHEASTERN OREGON. FOR SATURDAY THE SYSTEM PUSHES INTO MONTANA. THE NAM AND GFS MODELS SHOW A SHORTWAVE RIDGE DEVELOPING OVER AREA. WITH THAT HAVE TAPERED OFF CHANCE OF PRECIP OVER SOUTHERN ZONES AND VALLEYS FOR TOMORROW AFTERNOON AS INCREASED STABILITY WILL HELP CAP MOST DEVELOPMENT OVER LOWER ELEVATIONS. MODELS HAVE TRENDED TOWARD KEEPING THE SHARP SOUTHERLY FLOW THROUGH SUNDAY. HAVE RESPONDED TO THIS BY PULLING BACK CHANCE OF PRECIP IN SOUTHWEST IDAHO ZONES SATURDAY NIGHT AND SUNDAY. DO STILL SEE ENOUGH INSTABILITY TO SUPPORT CONVECTIVE ACTIVITY THOUGH WILL HAVE GREATER COVERAGE CLOSER TO THE OFFSHORE LOW IN SOUTHEAST OREGON. WITH LOWER POPS ALSO EXPECT LESS CLOUD COVER SO HAVE ALSO INCREASED TEMPERATURES FOR BOTH DAYS IN SOUTHWEST IDAHO ZONES. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...COOLING TROUGH NOW PROGGED INTO OUR CWA SLOWER THAN PROGGED YESTERDAY...AND NOT AS COOL. SHOWERS/THUNDERSTORMS WILL BE IN OREGON ZONES SUNDAY NIGHT ...NOT REACHING IDAHO UNTIL EARLY MONDAY MORNING. BUT MONDAY LOOKS WET IN IDAHO AS MAIN MOISTURE MOVES EAST WITH THE DELAYED TROUGH. HAVE RAISED MAX TEMPERATURES FOR MONDAY DUE TO HIGHER 850-700 THICKNESS AND 500 MB HEIGHTS...EXCEPTION WILL BE IN EASTERN-MOST IDAHO ZONES WHERE SHOWERS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON. MOSTLY CLEAR MONDAY NIGHT THROUGH WEDNESDAY WITH NEAR NORMAL TEMPERATURES AS BROAD UPPER TROUGH PREVAILS OVER NW STATES. AN UPPER LEVEL LOW SITUATED IN THE GULF OF ALASKA WILL HELP TO SPREAD MOISTURE ACROSS OUR NORTHERN ZONES AND SO HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ON THURSDAY AND FRIDAY AS HEIGHTS AND THICKNESSES FALL AHEAD OF THE LOW. && .AVIATION...THUNDERSTORMS EXPECTED TO INCREASES IN COVERAGE AND INTENSITY REST OF AFTERNOON AND EVENING UNDER MOIST AND UNSTABLE AIR MASS WITH INCREASING SW WINDS ALOFT. HAIL AND STRONG WINDS WILL BE MAIN THREATS. THUNDERSTORMS WILL DECREASE LATE TONIGHT BUT SHOWERS WILL CONTINUE OVERNIGHT...CLEARING FROM THE SW SUNDAY MORNING. CONDITIONS VFR THROUGHOUT...EXCEPT NEAR STRONGER THUNDERSTORMS AND NEAR MOUNTAINS DURING SHOWERS OVERNIGHT. && .HYDROLOGY... ON THE BIG WOOD RIVER...MODERATE FLOODING IS OCCURRING WITH A RIVER STAGE MEASURED NEAR 6.8 FEET FRIDAY AFTERNOON. WHILE THE RIVER HAS LEVELED OFF THIS AFTERNOON...ADDITIONAL RISES TONIGHT WILL ADD ABOUT ANOTHER HALF A FOOT WITH A MAXIMUM CREST BETWEEN 7.0 AND 7.5 FEET EXPECTED ON SATURDAY MORNING. THIS WILL BE THE HIGHEST FLOW ON THE BIG WOOD RIVER SINCE 1983. AT THIS TIME...ONLY BANK FULL CONDITIONS ARE EXPECTED IN GOODING COUNTY BELOW MAGIC RESERVOIR. HOWEVER...IF THE CREST UPSTREAM AT HAILEY COMES IN HIGHER THAN 7.5 FEET ON SATURDAY...MINOR FLOODING COULD DEVELOP DOWNSTREAM FROM MAGIC RESERVOIR IN GOODING COUNTY ON MONDAY. ON THE SOUTH FORK OF THE PAYETTE RIVER...THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING IN BOISE COUNTY. AT LOWMAN AT 230 PM THE FLOW REMAINED AT THE FLOOD STAGE OF 7.5 FEET AND THE RIVER IS EXPECTED TO RISE TO A CREST NEAR 8.0 FEET BY SATURDAY MORNING. THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ADDS SOME UNCERTAINTY TO THIS RIVER FORECAST WITH EVEN HIGHER STAGES POSSIBLE. SOME FLOODING IS ALSO EXPECTED TO OCCUR ON THE MIDDLE FORK OF THE PAYETTE RIVER NEAR CROUCH. THERE IS NO OFFICIAL FLOOD STAGE FOR THE MIDDLE FORK...BUT THESE WILL BE THE HIGHEST STAGES SINCE THE AUTOMATED USGS GAGE WAS INSTALLED IN 1999. ON THE MAIN STEM PAYETTE RIVER...REDUCTION IN FLOWS FROM CASCADE RESERVOIR BY THE USBR ARE REALLY HELPING TO MITIGATE THE SITUATION. HOWEVER...WITH MORE WATER NOW FORECAST TO COME OUT OF THE SOUTH FORK SOME MINOR FLOODING WILL OCCUR NEAR EMMETT WITH A CREST BETWEEN 10.5 AND 11.0 FEET EXPECTED ON SATURDAY MORNING WHICH IS ABOVE FLOOD STAGE. THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING IN GEM COUNTY. ON THE BOISE RIVER...FLOWS WILL BE DOWN TO 6600 CFS BY FRIDAY AFTERNOON AT GLENWOOD BRIDGE. INFLOWS INTO THE RESERVOIRS WILL PEAK THIS WEEKEND BETWEEN 21000 AND 25000 CFS. LOCALIZED HEAVY RAIN IN THUNDERSTORMS THIS EVENING COULD PRESENT A FLASH FLOOD THREAT IN SOME AREAS. && && WEATHER.GOV/BOISE SHORT TERM...DG LONG TERM....LC/DF AVIATION.....LC HYDROLOGY....JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 553 AM MDT FRI MAY 19 2006 IDZ011>016-028>030-ORZ061>064-201200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 453 AM PDT FRI MAY 19 2006 /553 AM MDT FRI MAY 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT RIDGE OF HIGH PRESSURE THAT HAS BEEN OVER THE AREA FOR THE LAST FEW DAYS IS BREAKING DOWN AND MOVING TO THE EAST. THIS WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON AND THIS EVENING ESPECIALLY OVER SOUTHEAST OREGON AND OVER THE WEST CENTRAL AND BOISE MOUNTAINS. AIR MASS IS UNSTABLE ENOUGH THAT SOME THUNDERSTORMS MAY REACH SEVERE LEVELS. THE MAIN HAZARD WITH THESE STORMS WILL BE STRONG WINDS AND HAIL. ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
518 PM MDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 N HUSTON 43.63N 116.78W
05/19/2006 E1.25 INCH CANYON ID UNKNOWN
&&
TBARKERThe Boise radar (KCBX), 98 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496330.